i just finished my 24 week TX (GT 2b) YIPPEE !!! but i noticed white stripes going across my toenails - 7 of 10 of them BUT my fingernails are just fine - anyone ever see this before? i am kind of thinking it is a sx of the pegasys, copegus - anyone have any clues???
I got a stripe across each toenail at the cuticle around the time that I started tx. only 1 stripe on each and not white, but still a mark. The stripes on my big toes took a year to grow out. I am sure it was the tx.
Although it is debatable whether Interferon is a chemotherapy, the side affects are similar. More than likely that is the case. A nail grows at a very slow pace, and you're not likely to see a change for some time. What you're doing (positively) health-wise post treatment may not show up in your hair, skin and nails to up to a year to a year an a half after your treatment. My wife (a nurse) mentioned you practically grow a new body in 18 months relative to skin cells, etc. You are what you eat and how you exercise. Hang in there and give your nails some time.
I got the same stripes on my fingernails at a certain point and I could directly tie it in to dehydration - not consuming enough water. When I got more hydrated, they went away. They were striped because they were ridged. I don't know if that's the same you have...it's when I noticed I was more dehydrated than usual.
Those on TX try to keep a low protien and no extra iron in their diet as it works the liver harder to matabalize them. I am not on TX but have hep c. I had this problem with the nails and also loss of a lot of hair which is common when on TX. Since I am not on TX I know it wasn't that. The doctor ended up testing and my hemaglobin was low. He put me on iron and that took care of the nails and the hair. I suppose it could be for you dut to TX and having the hep c. Hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.